Alert archive / Kansas / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Topeka, KS

September 11, 2015Shawnee County, Kansas

NWS Topeka, KS issued this areal flood warning at Sep 11, 2015, 1:03 AM CDT for Shawnee County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2015, 1:03 AM CDT (06:03 UTC)
Expired
Sep 11, 2015, 6:00 AM CDT
In force
5 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Shawnee County, KS

The radar

The Topeka radar (KTWX), 33 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 6.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3190 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.9
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WGUS43 KTOP 110603
FLWTOP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
103 AM CDT FRI SEP 11 2015

KSC177-111100-
/O.NEW.KTOP.FA.W.0021.150911T0603Z-150911T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHAWNEE-
103 AM CDT FRI SEP 11 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHWESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 600 AM CDT

* AT 100 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLOODING 
  CONTINUED ALONG SIX MILE CREEK IN SOUTHWEST SHAWNEE COUNTY NEAR 
  61ST STREET. THE FLOODING IS EXPECTED TO CONTINUE FROM RUNOFF FROM 
  HEAVY RAINFALL OVER THE AREA THROUGH 6 AM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RURAL 
  AREAS OF SOUTHWEST SHAWNEE COUNTY...ESPECIALLY ALONG SIX MILE 
  CREEK. 

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 166 AND 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3887 9575 3887 9595 3892 9595 3901 9594
      3903 9580

$$
1 follow-up statement
467 
WGUS83 KTOP 111057
FLSTOP

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
557 AM CDT FRI SEP 11 2015

KSC177-111106-
/O.EXP.KTOP.FA.W.0021.000000T0000Z-150911T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHAWNEE-
557 AM CDT FRI SEP 11 2015

...THE FLOOD WARNING WILL EXPIRE AT 600 AM CDT SOUTHWESTERN SHAWNEE
COUNTY...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3887 9575 3887 9595 3892 9595 3901 9594
      3903 9580

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 11:37 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 10, 11:37 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1137 PM CDT THU SEP 10 2015

...Update to aviation forecast discussion...

.SHORT TERM...(THIS EVENING THROUGH Friday)
ISSUED AT 313 PM CDT THU SEP 10 2015

An upper level trough located across eastern MT and western SD will
dig southeast across the central plains Tonight. At the surface a
cold front extended from western IA...southwest into southeast NE,
then west across southern NE. An outflow boundary was slowly pushing
southwest across the CWA and extended from near LWC...southwest to
Abilene. This outflow boundary will probably stall out in its
current position. The mesoscale models show a cluster of storms
developing across west central NE as the H5 trough approaches. These
storms will move southeast and intensify as they encounter deeper
moisture and instability across north central KS. MLCAPES early this
afternoon were already 2000 to 3000 j/kg. As the northwesterly mid
and upper flow increases the effective sfc to 6km shear should
increase to 40 to 50 kts. Any discrete surface based storms that
develop along the outflow boundary may intensify into supercell
thunderstorms, capable of producing large hail and damaging wind
gusts. If a storm rides the boundary or propagates to the right of
mean shear vector than these supercells may capable of producing
isolated tornadoes late this afternoon into the early evening hours.
Once the storms in NE congeal into a squall line or MCS than
damaging wind gusts and heavy rainfall will be the primary hazard as
the complex of storms move southeast across the CWA this evening.

The front and/or outflow ahead of the thunderstorm complex should
move south of the CWA after midnight. Ascent ahead of the upper
trough and isentropic lift north of the boundary will keep the
chance for rain and elevated thunderstorms into the early morning
hours of Friday.

Friday...Any morning showers across the southeast counties of the
CWA will move southeast into southwest MO by the mid morning hours,
as the upper trough digs southeast into the mid MS river valley.
Friday will be cooler with northeast winds of 10 to 20 MPH and gusts
to 25 MPH during the late morning and afternoon hours. Skies will
become mostly sunny by noon across the entire CWA. Highs will be
cooler with lower to mid 70s.

.LONG TERM...(Friday NIGHT THROUGH Thursday)
ISSUED AT 313 PM CDT THU SEP 10 2015

Strong sfc high will settle into the region Fri night with light
winds and very dry air in place expect lows to drop into the 40s by
Sat morning. Pleasant/quiet weather will persist through the weekend
since do not feel the current QPF depiction of the NAM is too far
east on Saturday and feel that any precip should remain to the west
of the CWA Sat.

By Sunday breezy south winds will return along with warmer temps but
humidities will remain low given the sfc high will push into the
Gulf over the weekend. Southwest flow aloft will establish across
the Plains into next week with lee troughing which will produce
windy and warm conds through mid week. Next chc for precip appears
to be Weds or Thurs as a sfc front attempts to sag toward the state.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Friday NIGHT)
ISSUED AT 1129 PM CDT THU SEP 10 2015

TSRA has exited eastward behind the cold front as high pressure
builds into the area. Northerly winds in the boundary layer remain
fairly mixed with a weak inversion by 09Z. Clearing skies with
the recent rainfall however will create MVFR ground fog at the
sites from 10Z to 14Z. VFR will prevail thereafter as northerly
winds increase above 10 kts sustained.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gargan
LONG TERM...Omitt
AVIATION...Bowen
Hazardous weather outlook, Sep 10, 10:46 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1046 PM CDT THU SEP 10 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-120400-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1046 PM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

HEAVY RAINFALL THAT OCCURRED PREVIOUSLY THIS EVENING HAS CAUSED
FLOODING ON ROADWAYS IN THE MANHATTAN AND TOPEKA AREAS. A FLASH
FLOOD WARNING IS IN EFFECT UNTIL 115 AM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Sep 10, 10:52 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1052 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             10 W WASHINGTON         39.82N 97.24W
09/10/2015  E1.50 INCH       WASHINGTON         KS   STORM CHASER

0603 PM     HAIL             10 W WASHINGTON         39.82N 97.24W
09/10/2015  E1.75 INCH       WASHINGTON         KS   PUBLIC

0603 PM     HAIL             5 WSW WASHINGTON        39.78N 97.14W
09/10/2015  E1.50 INCH       WASHINGTON         KS   TRAINED SPOTTER

            HAIL CRAKED STORM WINDOWS ON THE NORTH SIDE OF HOUSE.
            ESTIMATED WINDS AT LEAST 50 MPH.

0606 PM     HAIL             2 ENE MUNDEN            39.93N 97.50W
09/10/2015  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

            A FEW QUARTER SIZE STONES. NO STRONG WINDS AT THE TIME.

0612 PM     HAIL             2 ENE MUNDEN            39.92N 97.50W
09/10/2015  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

            HAIL BROKE THE STORM DOOR.

0612 PM     HAIL             WNW MUNDEN              39.92N 97.54W
09/10/2015  E2.50 INCH       REPUBLIC           KS   TRAINED SPOTTER

0618 PM     HAIL             7 N MANHATTAN           39.28N 96.58W
09/10/2015  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

0621 PM     TSTM WND GST     2 WNW LINN              39.70N 97.12W
09/10/2015  E70.00 MPH       WASHINGTON         KS   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF 60-70MPH WITH AT LEAST ONE
            BASEBALL SIZE STONE. THIS LSR IS ALONG WITH PREVIOUS HAIL
            LSR.

0621 PM     HAIL             2 WNW LINN              39.70N 97.12W
09/10/2015  E2.75 INCH       WASHINGTON         KS   TRAINED SPOTTER

            AT LEAST ONE BASEBALL SIZE STONE WITH 60-70MPH ESTIMATED
            WINDS.

0622 PM     HAIL             N MANHATTAN             39.18N 96.57W
09/10/2015  E1.25 INCH       RILEY              KS   PUBLIC

0622 PM     HAIL             4 E BURLINGTON          38.19N 95.67W
09/10/2015  E0.50 INCH       COFFEY             KS   TRAINED SPOTTER

0625 PM     HAIL             6 N MANHATTAN           39.27N 96.57W
09/10/2015  E1.50 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            A FEW PING PONG SIZE STONES WITH 30MPH WIND.

0633 PM     HAIL             1 N BURLINGTON          38.21N 95.75W
09/10/2015  E0.75 INCH       COFFEY             KS   TRAINED SPOTTER

            LARGEST SIZE HAIL REPORTED WAS 3/4 INCH STONES.

0635 PM     HAIL             3 SE LINN               39.65N 97.04W
09/10/2015  E2.50 INCH       WASHINGTON         KS   PUBLIC

            TENNIS BALL HAIL ESTIMATED. WIND WAS NOT MORE THAN 30MPH.

0640 PM     TSTM WND GST     3 S HADDAM              39.81N 97.30W
09/10/2015  E74.00 MPH       WASHINGTON         KS   STORM CHASER

0640 PM     HAIL             10 SE LINN              39.58N 96.95W
09/10/2015  E1.75 INCH       WASHINGTON         KS   TRAINED SPOTTER

0640 PM     HAIL             3 S HADDAM              39.81N 97.30W
09/10/2015  E2.75 INCH       WASHINGTON         KS   STORM CHASER

0641 PM     HAIL             8 S BARNES              39.60N 96.88W
09/10/2015  E0.88 INCH       WASHINGTON         KS   TRAINED SPOTTER

0651 PM     HAIL             5 WNW WAMEGO            39.22N 96.40W
09/10/2015  E1.00 INCH       POTTAWATOMIE       KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER INCH SIZE HAIL.

0701 PM     HAIL             SE RANDOLPH             39.43N 96.76W
09/10/2015  E1.50 INCH       RILEY              KS   TRAINED SPOTTER

0702 PM     HAIL             3 ENE REPUBLIC          39.94N 97.76W
09/10/2015  E0.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

0705 PM     HAIL             2 WNW LINN              39.70N 97.12W
09/10/2015  E1.00 INCH       WASHINGTON         KS   TRAINED SPOTTER

0710 PM     HAIL             W LOUISVILLE            39.25N 96.31W
09/10/2015  E1.25 INCH       POTTAWATOMIE       KS   LAW ENFORCEMENT

0710 PM     HAIL             1 S LE ROY              38.06N 95.64W
09/10/2015  E1.75 INCH       COFFEY             KS   TRAINED SPOTTER

            A COUPLE GOLF BALL STONES SEEN.

0720 PM     HAIL             2 S OTTAWA              38.59N 95.27W
09/10/2015  E1.00 INCH       FRANKLIN           KS   TRAINED SPOTTER

            35-45 MPH WIND GUSTS WITH THE HAIL.

0720 PM     HAIL             6 E LONGFORD            39.16N 97.23W
09/10/2015  E1.75 INCH       CLAY               KS   TRAINED SPOTTER

0720 PM     HAIL             2 S OTTAWA              38.59N 95.27W
09/10/2015  E1.00 INCH       FRANKLIN           KS   TRAINED SPOTTER

0723 PM     HAIL             6 E LONGFORD            39.16N 97.23W
09/10/2015  E1.75 INCH       CLAY               KS   TRAINED SPOTTER

            A FEW GOLF BALL SIZE STONES WITH 60MPH WIND GUSTS

0723 PM     HAIL             6 S JAMESTOWN           39.52N 97.87W
09/10/2015  E1.50 INCH       CLOUD              KS   TRAINED SPOTTER

            LOTS OF PING PONG SIZE HAIL WITH 40-45MPH WIND GUSTS.

0726 PM     HAIL             LE ROY                  38.08N 95.63W
09/10/2015  E1.00 INCH       COFFEY             KS   EMERGENCY MNGR

0727 PM     TSTM WND DMG     OTTAWA                  38.62N 95.27W
09/10/2015                   FRANKLIN           KS   PUBLIC

            POWER LINES REPORTED DOWNED.

0728 PM     HAIL             3 S OTTAWA              38.58N 95.27W
09/10/2015  M1.75 INCH       FRANKLIN           KS   TRAINED SPOTTER

            MEASURED WITH RULER BY SPOTTER

0728 PM     HAIL             7 SW WAKEFIELD          39.15N 97.12W
09/10/2015  E1.75 INCH       CLAY               KS   TRAINED SPOTTER

            A FEW GOLF BALL SIZE STONES.

0728 PM     HAIL             5 NNW OTTAWA            38.69N 95.29W
09/10/2015  E1.75 INCH       FRANKLIN           KS   TRAINED SPOTTER

0730 PM     HAIL             WAMEGO                  39.20N 96.31W
09/10/2015  E1.00 INCH       POTTAWATOMIE       KS   PUBLIC

0736 PM     HAIL             2 SE WAMEGO             39.18N 96.28W
09/10/2015  M1.50 INCH       POTTAWATOMIE       KS   PUBLIC

0736 PM     TSTM WND GST     1 SSE CONCORDIA         39.56N 97.65W
09/10/2015  M56.00 MPH       CLOUD              KS   ASOS

            ASOS MEASURED

0737 PM     HAIL             2 NE CENTROPOLIS        38.74N 95.32W
09/10/2015  E2.75 INCH       FRANKLIN           KS   EMERGENCY MNGR

0745 PM     HAIL             WESTMORELAND            39.39N 96.41W
09/10/2015  E1.25 INCH       POTTAWATOMIE       KS   PUBLIC

0750 PM     HEAVY RAIN       SE RANDOLPH             39.43N 96.76W
09/10/2015  M3.25 INCH       RILEY              KS   TRAINED SPOTTER

0752 PM     HAIL             6 N WELLS               39.22N 97.55W
09/10/2015  E2.50 INCH       OTTAWA             KS   TRAINED SPOTTER

0753 PM     HAIL             6 NNW JUNCTION CITY     39.10N 96.88W
09/10/2015  E1.00 INCH       GEARY              KS   TRAINED SPOTTER

0753 PM     TSTM WND GST     6 NNW JUNCTION CITY     39.10N 96.88W
09/10/2015  E60.00 MPH       GEARY              KS   TRAINED SPOTTER

0753 PM     HAIL             6 WSW OAK HILL          39.22N 97.45W
09/10/2015  E1.75 INCH       OTTAWA             KS   TRAINED SPOTTER

            SEVERAL GOLF BALL HAIL STONES AND 40 MPH WINDS ESTIMATED

0754 PM     HAIL             BALDWIN CITY            38.78N 95.19W
09/10/2015  E1.00 INCH       DOUGLAS            KS   EMERGENCY MNGR

0800 PM     HAIL             5 ESE RICHLAND          38.85N 95.46W
09/10/2015  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

0805 PM     HAIL             5 SE PAXICO             39.02N 96.09W
09/10/2015  E1.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

0808 PM     HAIL             2 SE CLINTON            38.89N 95.36W
09/10/2015  E2.00 INCH       DOUGLAS            KS   EMERGENCY MNGR

0808 PM     TSTM WND GST     FORT RILEY AIRFIELD     39.06N 96.76W
09/10/2015  M59.00 MPH       GEARY              KS   ASOS

0810 PM     HAIL             N CLINTON               38.91N 95.39W
09/10/2015  E1.50 INCH       DOUGLAS            KS   TRAINED SPOTTER

            QUARTER SIZE TO A FEW PING PONG SIZE HAIL STONES FELL.

0815 PM     HAIL             5 NW ALMA               39.07N 96.35W
09/10/2015  E1.50 INCH       WABAUNSEE          KS   PUBLIC

0826 PM     TSTM WND GST     2 E ABILENE             38.92N 97.18W
09/10/2015  E65.00 MPH       DICKINSON          KS   LAW ENFORCEMENT

0834 PM     HAIL             3 SSW AUBURN            38.86N 95.83W
09/10/2015  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

            SAW A BROKEN WALL CLOUD PASS ABOUT 2 MILES EAST. DID NOT
            SEE A FUNNEL.

0835 PM     HAIL             5 W ESKRIDGE            38.86N 96.20W
09/10/2015  E1.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            ESTIMATED WIND WITH HAIL WAS ABOUT 50MPH.

0847 PM     TSTM WND GST     3 E ADMIRE              38.64N 96.04W
09/10/2015  M69.00 MPH       LYON               KS   MESONET

0847 PM     TSTM WND GST     1 N ALLEN               38.67N 96.17W
09/10/2015  E60.00 MPH       LYON               KS   BROADCAST MEDIA

0852 PM     TSTM WND GST     1 N ALLEN               38.67N 96.17W
09/10/2015  E75.00 MPH       LYON               KS   BROADCAST MEDIA

            REPORTED DOWNED TREE LIMBS AS WELL, BUT SIZE UNKNOWN AT
            THIS TIME.

0905 PM     TSTM WND GST     3 E JUNCTION CITY       39.04N 96.77W
09/10/2015  E65.00 MPH       GEARY              KS   TRAINED SPOTTER

            DIME SIZE HAIL WITH WIND GUSTS. NO DAMAGE.

0915 PM     TSTM WND DMG     COUNCIL GROVE           38.66N 96.49W
09/10/2015                   MORRIS             KS   TRAINED SPOTTER

            6 TO 10 INCH DIAMETER TREE LIMBS DOWNED AROUND THE COURT
            HOUSE.

0921 PM     TSTM WND DMG     4 ESE COUNCIL GROVE     38.65N 96.43W
09/10/2015                   MORRIS             KS   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMBS DOWNED.

0923 PM     TSTM WND GST     5 W BUSHONG             38.65N 96.35W
09/10/2015  E60.00 MPH       LYON               KS   TRAINED SPOTTER

0935 PM     FLASH FLOOD      TOPEKA                  39.05N 95.68W
09/10/2015                   SHAWNEE            KS   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING OCCURRING 21ST STREET FROM
            FAIRLAWN TO BELLE. ALSO INTERSTATE 70 IN THE DOWNTOWN
            CORRIDOR AND SHUNGA DRIVE BETWEEEN GAGE AND FAIRLAWN.
            THESE STREETS ARE IMPASSABLE. SHUNGA CREEK AT GAGE BLVD
            HAS RISEN TO 12 FEET.

0944 PM     FLASH FLOOD      TOPEKA                  39.05N 95.68W
09/10/2015                   SHAWNEE            KS   EMERGENCY MNGR

            TOPEKA FIRE DEPARTMENT RESPONDING TO FLOODED VEHICLES
            AROUND THE CITY. SEVERAL RESIDENTS WERE REPORTING WATER
            COMING INTO THEIR HOMES.

0948 PM     HEAVY RAIN       3 S ROSSVILLE           39.09N 95.94W
09/10/2015  E2.60 INCH       SHAWNEE            KS   TRAINED SPOTTER

            MEASURED RAINFALL SINCE 7PM.

0950 PM     TSTM WND GST     1 N GARNETT             38.30N 95.24W
09/10/2015  E60.00 MPH       ANDERSON           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT ESTIMATED WINDS JUST NORTH OF TOWN
            ABOUT 1 MILE.

0955 PM     TSTM WND GST     RICHMOND                38.40N 95.25W
09/10/2015  E70.00 MPH       FRANKLIN           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 70MPH GUSTS.

1025 PM     FLASH FLOOD      SW TOPEKA               39.05N 95.68W
09/10/2015                   SHAWNEE            KS   EMERGENCY MNGR

            2200 BLK ROAD AND INDIAN HILLS NOT PASSABLE AT THIS TIME
            DUE TO HIGH WATER CROSSING THE ROAD.

1050 PM     FLASH FLOOD      4 N AUBURN              38.96N 95.82W
09/10/2015                   SHAWNEE            KS   EMERGENCY MNGR

            61ST STREET AND AUBURN ROAD. WATER RESUCE BEING CONDUCTED
            DUE TO A CAR IN DEEP WATER.

&&

WOLTERS
Local storm report, Sep 10, 10:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1055 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      1 NE TOPEKA             39.06N 95.66W
09/10/2015                   SHAWNEE            KS   NWS EMPLOYEE

            FLOOD WATER AT LEAST 6 INCHES DEEP AT INTERSECTION OF
            BRANNER STREET AND 4TH STREET AND ALSO AT INTERSECTION
            BRANNER STREET AND GREELEY STREET.

&&
Local storm report, Sep 10, 11:07 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1107 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             RANDOLPH                39.43N 96.76W
09/10/2015  M4.00 INCH       RILEY              KS   PUBLIC

&&

WOLTERS
Local storm report, Sep 10, 11:22 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1122 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             RANDOLPH                39.43N 96.76W
09/10/2015  M4.00 INCH       RILEY              KS   PUBLIC

&&

WOLTERS
Local storm report, Sep 10, 11:26 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1126 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      4 N AUBURN              38.96N 95.82W
09/10/2015                   SHAWNEE            KS   EMERGENCY MNGR

            61ST AND SHADYRIDGE LANE IS IMPASSABLE. SIX MILE CREEK IS
            RUNNING OVER THE BRIDGE.

&&

JB
Local storm report, Sep 10, 11:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1134 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HEAVY RAIN       3 S ROSSVILLE           39.09N 95.94W
09/10/2015  M2.90 INCH       SHAWNEE            KS   TRAINED SPOTTER

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 7:00 PM CDTSevere Thunderstorm WarningTOPPottawatomie30 min
Sep 10, 7:04 PM CDTSevere Thunderstorm WarningTOPFranklin26 min
Sep 10, 7:06 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley24 min
Sep 10, 7:08 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey37 min
Sep 10, 7:12 PM CDTSevere Thunderstorm WarningTOPCloud, Republic48 min
Sep 10, 7:12 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Wabaunsee48 min
Sep 10, 7:17 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary43 min
Sep 10, 7:24 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin36 min
Sep 10, 7:27 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley48 min
Sep 10, 7:33 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Wabaunsee42 min
Sep 10, 7:42 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Ottawa48 min
Sep 10, 7:48 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee42 min
Sep 10, 7:52 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee38 min
Sep 10, 7:56 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee49 min
Sep 10, 7:57 PM CDTSevere Thunderstorm WarningTOPDouglas33 min
Sep 10, 8:12 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee48 min
Sep 10, 8:18 PM CDTFlash Flood WarningTOPPottawatomie, Riley4 hr
Sep 10, 8:19 PM CDTTornado WarningTOPOsage, Shawnee26 min
Sep 10, 8:21 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris39 min
Sep 10, 8:22 PM CDTAreal Flood WarningTOPPottawatomie3 hr
Sep 10, 8:24 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee51 min
Sep 10, 8:35 PM CDTSevere Thunderstorm WarningTOPLyon, Morris25 min
Sep 10, 8:43 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage32 min
Sep 10, 8:50 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Pottawatomie, Riley, Wabaunsee40 min
Sep 10, 8:59 PM CDTSevere Thunderstorm WarningTOPMorris31 min
Sep 10, 9:00 PM CDTFlash Flood WarningTOPShawnee, Wabaunsee4 hr
Sep 10, 9:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage, Shawnee45 min
Sep 10, 9:08 PM CDTFlash Flood WarningTOPShawnee4 hr
Sep 10, 9:08 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Lyon, Osage52 min
Sep 10, 9:21 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Riley, Wabaunsee39 min
Sep 10, 9:33 PM CDTAreal Flood WarningTOPCoffey3 hr
Sep 10, 9:37 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage, Wabaunsee23 min
Sep 10, 9:45 PM CDTSevere Thunderstorm WarningTOPAnderson30 min
Sep 10, 9:57 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin33 min

Nearby

Areal Flood Warnings in Kansas, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.